Top
10
Doctor insights on: Prolixin Side Effect Weight Gain

Share
1

1
Does Lithium's side effect "weight gain" appears because of increased appetite that Lithium causes, or it comes by some other mechanism?

Does Lithium's side effect "weight gain" appears because of increased appetite that Lithium causes, or it comes by some other mechanism?

Lithium: Increased thirst leading to consumption of high calorie drinks has been implicated in weight gain from lithium. Lithium caused hypothyroidism is another possible factor. Blood tests including thyroid levels should be done periodically while taking lithium. People taking lithium require careful medical supervision. ...Read more

Dr. John Landi
2 doctors shared insights

Side Effect (Definition)

In medicine, a side effect is an effect, whether therapeutic or adverse, that is secondary to the one intended; although the term is predominantly employed to describe adverse effects, it can also apply to beneficial, but unintended, consequences of the ...Read more


2

2
What is the best depression medication without a side effect of weight gain?

What is the best depression medication without a side effect of weight gain?

Depression: No best drug since individuals vary in their response to medications. Through trial & error, the medicine that works best is the one with fewer side-effects , better tolerability, ease of use & not affect u adversely whenb taken along with other meds. Some suggestions to discuss with your doctor can be wellbutrin, viibryd (vilazodone hydrochloride) or pristiq. ...Read more

See 2 more doctor answers
3

3
On a lot of prescription medication, it labels weight gain as a side effect. How does that happen?

On a lot of prescription medication, it labels weight gain as a side effect. How does that happen?

Increases appetite: The mechanism for weight gain is not always clear. If you are feeling better, you may eat more. Some meds make you more Insulin resistant--which causes weight gain. ...Read more

4

4
Can you prevent the side effect of weight gain from lyrica (pregabalin) with exercise and good diet?

Can you prevent the side effect of weight gain from lyrica (pregabalin) with exercise and good diet?

Not directly: The way that Lyrica (pregabalin) causes weight gain is not directly offset naturally. However minimizing salt intake and exercising are certainly excellent strategies for all chronic pain patients. This begs the question why you are on this agent and is it the best approach. Thus I would encourage you to discuss this with your MR at length and explain your concerns about weight gain. Keep us updated. ...Read more

5

5
Haven't eaten well since i was put on sertraline. How could weight gain be a side effect of sertraline when i don't even have an appetite?

Haven't eaten well since i was put on sertraline. How could weight gain be a side effect of sertraline when i don't even have an appetite?

Be patient : Early side effects to medication may not last beyond few weeks. People respond differently to medication, not 100% of people will gain or lose weight on a medication. Your doctor is best to know your condition and follow up on the issue then decide what is the best course of action to help you. ...Read more

See 1 more doctor answer
7

7
Is weight gain a side effect of using an iud?

Is weight gain a side effect of using an iud?

Depends: The copper t iud is non-hormonal so weight gain cannot be attributed to it. There is another iud, mirena, (levonorgestrel) that contains a progestin hormone.In the md information for mirena, (levonorgestrel) weight gain is listed as a common Mirena (levonorgestrel) side effect, occurring in at least 5% of women (an exact percentage is not given). However, because these studies did not compare women not using it, hard to prove. Prob no relation. ...Read more

Dr. Michael Rothman
1,333 doctors shared insights

Weight Gain (Definition)

Weight gain is an increase in body weight. This can be a result of increases to muscle mass, increases in body fat, or increases in body fluids like water. Occasionally, weight gain can be a symptom of ...Read more


Dr. Tiffanie Noonan
5 doctors shared insights

Fluphenazine Hydrochloride (Definition)

Fluphenazine hydrochloride is a high strength D2 stimulator which is a kind of drug ...Read more